Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Sinc-Nyström method for numerical solution of one-dimensional Cauchy singular integral equation given on a smooth arc in the complex plane


Authors: Bernard Bialecki and Frank Stenger
Journal: Math. Comp. 51 (1988), 133-165
MSC: Primary 65R20
MathSciNet review: 942147
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a numerical method based on Sinc functions to obtain an approximate solution of a one-dimensional Cauchy singular integral equation (CSIE) over an arbitrary, smooth, open arc L of finite length in the complex plane. At the outset, we reduce the CSIE to a Fredholm integral equation of the second kind via a regularization procedure. We then obtain an approximate solution to the Fredholm integral equation by means of Nyström's method based on a Sinc quadrature rule. We approximate the matrix and right-hand side of the resulting linear system by an efficient method of computing the Cauchy principal value integrals. The error of an N-point approximation converges to zero at the rate $ O({e^{ - c{N^{1/2}}}})$, as $ N \to \infty $, provided that the coefficients of the CSIE are analytic in a region D containing the arc L and satisfy a Lipschitz condition in D.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20

Retrieve articles in all journals with MSC: 65R20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1988-0942147-X
PII: S 0025-5718(1988)0942147-X
Keywords: Cauchy singular integral equation
Article copyright: © Copyright 1988 American Mathematical Society